How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. James Your Own Question
Dr. James
Dr. James, Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 2286
Experience:  Eye Physician and Surgeon
20222826
Type Your Eye Question Here...
Dr. James is online now
A new question is answered every 9 seconds

Can using Naseptin in my nose for months cause red, irritated

Resolved Question:

Can using Naseptin in my nose for months cause red, irritated eyes?
Submitted: 5 years ago.
Category: Eye
Expert:  Dr. James replied 5 years ago.

Dr. James :

Hello.

Dr. James :

What are you using Naseptin for?

Dr. James :

.

Dr. James :

Hello?

Customer:

My dermatologist prescribed it for a staff infection in my nasal area thaa was causing systs on my nose and nearby area. I have been using it about 4 montsh 2 times a day.

Dr. James :

Naseptin is an antibiotic.

Dr. James :

The eyes and nasal cavity are conected via the tear ducts.

Dr. James :

It is possible the nasaseptin can cause irritated eyes as well as the staff infection.

Dr. James :

If you have to use the Naseptin, then there is no other choice.

Dr. James :

I recommend using over the counter artificial tears 4-6 times a day. I also recommend starting on warm compresses of your eyelids. This will help soften the plugged oil glands of your eyelids. After the warm compresses, you can use dilute baby shampoo in warm water, scrub the bases of your eyelashes with the pads of your fingers twice a day.

Dr. James :

If you have not had a recent eye exam, then you should see your optometrist or ophthalmologist for an exam.

Dr. James :

Please remember to press the accept button so I can receive credit for assisting you.

Dr. James :

Hello?

Customer:

I think the infection has gone away, so I will try stopping the antibiotic cream. Could this be what is causing my eyes to be bloodshot and red? I went the a clinic an got antibiotic eye drops, but they did not help. Thanks,

Dr. James :

You can try the artificial tears for now. You should consult with your dermatologist to make sure it is ok to stop the Naseptin.

Dr. James and other Eye Specialists are ready to help you